My bs this morning was 349 at 9am. I had to eat my breakfast late for I had to take blood tests. I ate only a small salmon paddy after taking bs.
I walked on my treadmill and then read the paper. At 12:30pm my bs was 209.
I take 4mg of Glimepride before breakfast. Then for lunch I eat very little and by 6pm it is around 145. I then eat more proteins and not a lot of carbs. I get up the next morning and guess what, it is around 180.
I don't know whether to cut back more on what I eat or what.
Can someone explain this to me? MY A1C 6 months ago was 6.5. Things are not making any sense to me. Once in awhile I eat some nuts at night, but that is not carb and I don't eat very many of them. They are suppose to be healthful for you.
Also, if I have to go on the needle, how does a doctor know what, how much, and when to take a shot of insulin. - Thanks to anyone that can give me advice on what may be going on and also my questions on insulin. - sam
Last edited by sam061; 05-11-2007 at 01:05 PM.
The following user gives a hug of support to sam061: ryderg03 (01-07-2012)
I don't know alot about meds. Do you keep a log of all your bs and what you eat? That can help the Drs. develop an insulin reigime for you.
I am on insulin 6 times a day. Humalog (4 times) and Lantus (2 times) and still my Endo has to change things. Alot of things affect how much you take. Weight, illness, and carbs. I have been a diabetic for 15 yrs and have gone through many changes in meds.
Last edited by moderator2; 05-12-2007 at 08:50 AM.
Your blood sugar is most likely higher in the morning due to the dawn phenomenon. Everyone has this, but it can cause problems in people with diabetes. Your body prepares for the coming day and dumps glucose from your liver into your system. Some people have a stronger dawn phenomenon than others. I know that some people do better if they eat a small amount of carb before they go to bed. I know it sounds counter intuitive, but the addition of carb seems to circumvent the glucose dump.
As far as when to take insulin, you would take an insulin injection daily or twice daily of the long acting like levemir or lantus (some people do better splitting the dose. For the fast acting, you would take it when your glucose is high and/or when you eat carbohydrate. Depending on when and how often you eat carbs, you number of injections per day would vary.
You definitely need a medication adjustment or go to insulin. The doc will start you at an average dose and you test your sugars very often in order to see how you respond and adjust insulin as you go.
I have LADA (late onset type 1) and chose to go on insulin to preserve my pancreas. I had a 10.1 A1c upon dx - last one was 5.3. There are lots of things you can do with diet, exercise and meds/insulin to keep that A1c under 6.
Last edited by moderator2; 05-12-2007 at 01:47 PM.
Reason: not allowed to promote other groups - please bring your attention to the posting policy